Exact distributions for apparent waves in irregular seas

Citation
K. Podgorski et al., Exact distributions for apparent waves in irregular seas, OCEAN ENG, 27(9), 2000, pp. 979-1016
Citations number
33
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Civil Engineering
Journal title
OCEAN ENGINEERING
ISSN journal
0029-8018 → ACNP
Volume
27
Issue
9
Year of publication
2000
Pages
979 - 1016
Database
ISI
SICI code
0029-8018(200009)27:9<979:EDFAWI>2.0.ZU;2-N
Abstract
We discuss the long-run distributions of several characteristics for the ap parent waves in a Gaussian sea. Three types of one-dimensional wave records are considered: 1) the: seaway in time at a fixed position; 2) the instant aneous profile along a horizontal line; 3) the encountered seaway. Exact in tegral forms of the joint long nln distributions are derived for the appare nt ent periods, lengths, and heights. Results of numerical approximations o f these distributions an presented in examples. For the computations we con sidered, as the input spectra, empirical estimates of the frequency spectra as well as JONSWAP type spectra. Effective algorithms are discussed and ut ilized in the form of a comprehensive computer package of numerical routine s. (C) 2000 Elsevier Science Ltd. All rights reserved.